Alert archive / Tennessee / Wind Advisories in 2011
Wind Advisory 15, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at May 25, 2011, 7:10 PM EDT for 8 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at May 26, 2011, 12:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2011, 7:10 PM EDT (23:10 UTC)
- In effect from
- May 26, 2011, 12:00 AM EDT
- Expired
- May 26, 2011, 9:59 AM EDT
- In force
- 10 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 45 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -386 J/kg
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
781 WWUS74 KMRX 252310 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 710 PM EDT WED MAY 25 2011 ...WINDY CONDITIONS OVERNIGHT IN THE MOUNTAINS... .A STRONG LOW PRESSURE SYSTEM TO THE WEST AND HIGH PRESSURE TO THE EAST WILL CREATE A STRONG SOUTH-SOUTHWEST WIND. THESE STRONG WINDS WILL MAINLY AFFECT LOCATIONS AT OR ABOVE 2500 FEET. WINDS ARE EXPECTED TO DIMINISH BELOW ADVISORY CRITERIA A FEW HOURS AFTER SUNRISE THURSDAY MORNING. NCZ060-061-TNZ018-041-043-045-047-072-074-087-260830- /O.NEW.KMRX.WI.Y.0015.110526T0400Z-110526T1400Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG... COKER CREEK 710 PM EDT WED MAY 25 2011 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY. * TIMING: WINDS WILL INCREASE THROUGH THE EVENING...AND REMAIN STRONG THROUGH THE NIGHT. WINDS WILL BEGIN TO DECREASE A FEW HOURS AFTER SUNRISE. * WINDS: SOUTHWEST WINDS AT AND ABOVE 2500 FEET WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH AFTER MIDNIGHT. THE HIGHEST PEAKS MAY SEE WIND GUSTS UP TO 50 MPH. * IMPACTS: TREES LIMBS OR WEAKENED TREES MAY BE BLOWN DOWN...AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
2 follow-up statements
833 WWUS74 KMRX 260616 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 216 AM EDT THU MAY 26 2011 ...WINDY CONDITIONS THROUGH MID-MORNING IN THE MOUNTAINS... .A STRONG LOW PRESSURE SYSTEM TO THE WEST AND HIGH PRESSURE TO THE EAST WILL PRODUCE STRONG AND GUSTY SOUTH-SOUTHWEST WINDS. THESE STRONG WINDS WILL MAINLY AFFECT LOCATIONS AT OR ABOVE 2500 FEET. WINDS ARE EXPECTED TO DIMINISH BELOW ADVISORY CRITERIA A FEW HOURS AFTER SUNRISE THURSDAY MORNING. NCZ060-061-TNZ018-041-043-045-047-072-074-087-261400- /O.CON.KMRX.WI.Y.0015.000000T0000Z-110526T1400Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG... COKER CREEK 216 AM EDT THU MAY 26 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. * TIMING: STRONG AND GUSTY'S WINDS WILL CONTINUE THROUGH MID- MORNING...THEN SLOWLY DIMINISH. * WINDS: SOUTHWEST WINDS AT AND ABOVE 2500 FEET WILL BE BETWEEN 20 AND 30 MPH WITH GUSTS TO 40 MPH. THE HIGHEST PEAKS MAY SEE WIND GUSTS UP TO 50 MPH. * IMPACTS: TREES LIMBS OR WEAKENED TREES MAY BE BLOWN DOWN...AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
776 WWUS74 KMRX 261359 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 959 AM EDT THU MAY 26 2011 ...WIND ADVISORY NO LONGER IN EFFECT FOR THE MOUNTAINS OF EAST TENNESSEE AND SOUTHWESTERN NORTH CAROLINA... .THE WIND ADVISORY FOR THE MOUNTAINS OF EAST TENNESSEE...ALONG THE TENNESSEE AND NORTH CAROLINA STATE LINE IS NO LONGER IN EFFECT. THE ADVISORY HAS ALSO EXPIRED FOR THE MOUNTAINS OF CHEROKEE AND CLAY COUNTIES OF NORTH CAROLINA. HOWEVER...STRONG AND GUSTY WINDS COULD OCCUR TODAY IN AND NEAR ANY THUNDERSTORMS THAT WILL AFFECT EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND SOUTHWESTERN PARTS OF NORTH CAROLINA. WINDS COULD GUST TO 50 MPH OR HIGHER IN ASSOCIATION WITH STRONG TO SEVERE THUNDERSTORMS. NCZ060-061-TNZ018-041-043-045-047-072-074-087-261500- /O.CAN.KMRX.WI.Y.0015.000000T0000Z-110526T1400Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG... COKER CREEK 959 AM EDT THU MAY 26 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY FOR THE MOUNTAINS OF EAST TENNESSEE...ALONG THE TENNESSEE AND NORTH CAROLINA STATE LINE IS NO LONGER IN EFFECT. THE ADVISORY HAS ALSO EXPIRED FOR THE MOUNTAINS OF CHEROKEE AND CLAY COUNTIES OF NORTH CAROLINA. $$ TG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at May 25, 7:00 PM EDT, 10 minutes earlier.
Area forecast discussion, May 25, 7:00 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
700 PM EDT WED MAY 25 2011
.DISCUSSION...
AN EARLY UPDATE WILL BE ISSUED FOR A WIND ADVISORY IN THE HIGHER
ELEVATIONS OF EAST TENNESSEE AND SW NORTH CAROLINA FROM MIDNIGHT TO
10 AM. THE NAM AND RUC SHOW WIND SPEEDS AT 2500 FT INCREASING TO 35
TO 40 KTS TONIGHT IN THE NOSE OF A STRONG INVERSION. THIS
NOCTURNAL LLJ SHOULD DECREASE WITH DAYTIME MIXING TOMORROW MORNING.
WILL ALSO MAKE SOME SLIGHT DOWNWARD ADJUSTMENTS TO POPS OVERNIGHT
GIVEN THE LACK OF CONVECTIVE DEVELOPMENT IN MIDDLE TN AND THE NNE
MOVEMENT OF THE STORMS IN WEST TN.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY FOR
THE FOLLOWING ZONES: CHEROKEE...CLAY.
TN...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY FOR
THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
MOUNTAINS...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.
VA...NONE.
&&
DGSHazardous weather outlook, May 25, 3:30 AM EDT, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 330 AM EDT WED MAY 25 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-260730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 330 AM EDT WED MAY 25 2011 /230 AM CDT WED MAY 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED ACROSS SOUTHWEST VIRGINIA. SOME OF THE STORMS COULD BE STRONG PRODUCING STRONG GUSTY WINDS...HEAVY RAIN...AND OCCASIONAL LIGHTNING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL SLOWLY MOVE ACROSS THE TENNESSEE RIVER VALLEY LATE THURSDAY AND THURSDAY NIGHT...BRINGING A BETTER CHANCE FOR ORGANIZED THUNDERSTORMS. AS A RESULT...THERE WILL BE A CHANCE FOR WIDESPREAD SEVERE WEATHER BY THURSDAY AFTERNOON AND EVENING. AGAIN...THE GREATEST CONCERN WILL BE DAMAGING WINDS...LARGE HAIL... AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY AFTERNOON AND EVENING.
Nearby
Wind Advisories in Tennessee, 2011Wind Advisories in North Carolina, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.